Alert archive / Indiana / Beach Hazards Statements in 2015
Beach Hazards Statement 4, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Jul 2, 2015, 3:20 AM CDT for Lake County, Illinois; Lake County, Porter County, Indiana. It took effect at Jul 2, 2015, 1:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2015, 3:20 AM CDT (08:20 UTC)
- In effect from
- Jul 2, 2015, 1:00 PM CDT
- Expired
- Jul 3, 2015, 4:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Chicago, IL
Counties Lake County, IL, Lake County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 57 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
371 WHUS43 KLOT 020820 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 320 AM CDT THU JUL 2 2015 ILZ006-014-INZ001-002-021630- /O.NEW.KLOT.BH.S.0004.150702T1800Z-150703T0900Z/ LAKE IL-COOK-LAKE IN-PORTER- 320 AM CDT THU JUL 2 2015 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH LATE TONIGHT. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 TO 5 FT. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES VISIT...WWW.CPDBEACHES.COM. && $$ BMD
2 follow-up statements
846 WHUS43 KLOT 021535 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1035 AM CDT THU JUL 2 2015 ILZ006-014-INZ001-002-022345- /O.CON.KLOT.BH.S.0004.150702T1800Z-150703T0900Z/ LAKE IL-COOK-LAKE IN-PORTER- 1035 AM CDT THU JUL 2 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 TO 5 FT. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES VISIT...WWW.CPDBEACHES.COM. && $$ KMD
043 WHUS43 KLOT 030839 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 339 AM CDT FRI JUL 3 2015 ILZ006-014-INZ001-002-030945- /O.EXP.KLOT.BH.S.0004.000000T0000Z-150703T0900Z/ LAKE IL-COOK-LAKE IN-PORTER- 339 AM CDT FRI JUL 3 2015 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING... WINDS AND WAVES HAVE DIMINISHED. $$ BMD
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Jul 2, 2:48 AM CDT, 32 minutes earlier.
Area forecast discussion, Jul 2, 2:48 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 248 AM CDT THU JUL 2 2015 .SHORT TERM... 248 AM CDT THROUGH FRIDAY... ABOUT THE ONLY THINGS TO TALK ABOUT IN THE SHORT TERM ARE COOLER TEMPS NEAR THE LAKE AND POTENTIAL FOR CANADIAN WILDFIRE SMOKE TO FILTER SUNSHINE AND PERHAPS KEEP TEMPS A HAIR COOLER. OTHERWISE LOOK FOR QUIET AND SEASONABLY COOL MID SUMMER WEATHER TODAY AND INTO TOMORROW AS WELL. NOAA SATELLITE DATA SUGGESTS FAIRLY HEAVY SMOKE PLUME ALOFT OVER THE REGION AND WITH UPPER LEVEL WINDS LIKELY TO CONTINUE TO ADVECT SMOKE INTO THE AREA SUSPECT SUNSHINE WILL BE FILTERED BY SMOKE TO AT LEAST SOME EXTENT THE NEXT COUPLE DAYS...SO PLAN TO HANDLE THE PARTIALLY OBSCURED SUNSHINE WITH HAZE MENTION IN THE GRIDS/TEXT PRODUCTS. IZZI && .LONG TERM... 248 AM CDT FRIDAY NIGHT THROUGH WEDNESDAY... TEMPS WILL REBOUND TO NEAR SEASONAL NORMS FOR THE WEEKEND WITH AFTERNOON LAKE BREEZES HAVING FAR LESS INFLUENCE BOTH SPATIALLY AND IN MAGNITUDE ON TEMPS. FORECAST SOUNDINGS SUGGEST SKIES WILL BE FAIRLY CLEAR...THOUGH AGAIN IT IS POSSIBLE THAT SMOKE COULD OBSCURE SUN SOME...BUT WITH UPPER LEVEL WINDS BACKING MORE WESTERLY SUSPECT SMOKE WILL BECOME LESS OF A FACTOR. MEDIUM RANGE MODELS CONTINUE TO SLOW THE ARRIVAL OF NEXT COLD FRONT WITH MONDAY NIGHT NOW MORE FAVORED...THOUGH SOME OF THE SLOWER GUIDANCE LIKE THE ECMWF WOULD EVEN SUGGEST MORE OF A TUESDAY EVENT WITH REGION SQUEAKING OUT ANOTHER DRY/WARM DAY ON MONDAY. IZZI && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 06Z... * POTENTIAL FOR IFR CIGS EARLY THURSDAY MORNING. BMD //DISCUSSION...UPDATED 06Z... HIGH PRESSURE STRETCHES FROM MINNESOTA EAST ACROSS MICHIGAN LEAVING NORTHERN ILLINOIS UNDER A MODERATE NORTHEASTERLY GRADIENT MUCH OF THE PERIOD. SOME PATCHY LOW CIGS ARE ONCE AGAIN IN PLACE OVER THE AREA THIS MORNING WITH SOME MODELS SUGGESTING IT WILL MOVE OVER THE TERMINALS LATE TONIGHT/EARLY THURSDAY MORNING. WITH THE ONSET OF MIXING EXPECT ANY LOW CIGS THAT MAY BE IN PLACE TO MIX OUT AND FOR WINDS TO INCREASE ABOVE 10 KT THROUGH THE AFTERNOON INTO THE EVENING. WINDS SHOULD DROP OFF AGAIN DURING THE EVENING. OUTSIDE OF THE POSSIBILITY FOR LOW CIGS EARLY THURSDAY...EXPECT PRIMARILY VFR CONDITIONS..NORTHWEST WINDS...AND DRY WEATHER THROUGH THE TAF PERIOD. BMD //ORD AND MDW CONFIDENCE...UPDATED 06Z... * LOW IN IFR. * HIGH IN REMAINING FORECAST ELEMENTS. BMD //OUTLOOK FOR ORD/MDW FOR 12Z FRIDAY-12Z WEDNESDAY...UPDATED 00Z... FRIDAY THROUGH SUNDAY...VFR. MONDAY AND TUESDAY...CHANCE FOR SHRA/TSRA AND ASSOCIATED VSBY IMPACTS. RC && .MARINE... 356 PM CDT ON THE EDGE OF HIGH PRESSURE TO THE NORTH/NORTHWEST...NORTHERLY FLOW IS PERSISTING OVER THE LAKE. SPEEDS HAVE GENERALLY STAYED IN THE 10 TO 20 KT RANGE OVER THE OPEN WATERS...WHILE 10 TO 15 KT HAS BEEN OBSERVED ALONG THE NEARSHORE IN ILLINOIS/INDIANA. HOWEVER...VEERING FLOW HAS ALLOWED FOR THE HIGHER WAVES TO REACH PORTIONS OF THE INDIANA SHORE WITH WAVES OF 3 TO 6 FT BEING REPORTED THIS AFTERNOON. THESE HIGHER WAVES SHOULD DIMINISH THIS EVENING AND OVERNIGHT...WITH THE SMALL CRAFT ADVISORY GOING THROUGH THIS EVENING. NORTHERLY FLOW WILL ONCE AGAIN BE OBSERVED ON THURSDAY AND AS THE SURFACE PATTERN TIGHTENS UP...SPEEDS WILL LIKELY RETURN BACK TO THE 10 TO 20 KT RANGE FOR BOTH THE OPEN WATERS AND NEARSHORE. RODRIGUEZ && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 1, 4:04 PM CDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 404 PM CDT WED JUL 1 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 022115- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 404 PM CDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. PORTIONS OF THE IROQUOIS...KANKAKEE...AND ILLINOIS RIVERS WILL REMAIN IN FLOOD. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY INTO WEDNESDAY. PORTIONS OF THE IROQUOIS...KANKAKEE...AND ILLINOIS RIVERS WILL REMAIN IN FLOOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-022115- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 404 PM CDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. WAVES HAZARDOUS TO SMALL CRAFT ARE POSSIBLE INTO EARLY EVENING OFF OF THE INDIANA LAKE SHORE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY INTO WEDNESDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-022115- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 404 PM CDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY ACROSS ALL OF THE LAKE...AND TUESDAY THROUGH WEDNESDAY MAINLY ACROSS THE FAR SOUTH PART OF THE LAKE. && RATZER VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Nearby
Beach Hazards Statements in Indiana, 2015Beach Hazards Statements in Illinois, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.